MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Lot Number 0031838065
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulty and balloon detachment occurred.The 80% stenosed target lesion was located in the mildly tortuous and mildly calcified vessel.A 5.00 x 32mm synergy megatron was advanced for treatment and deployed.The balloon was fully deflated.However, during the procedure, even though the balloon was fully deflated, the physician had difficulty removing the balloon.When the balloon was pulled back, the balloon was partially detached from the shaft.The stent balloon, wire, and guide catheter had to be removed as one unit.The procedure was completed with no patient complications were reported.
 
Additional Manufacturer Narrative
The device was returned for analysis.A visual and tactile examination of the balloon identified that the balloon was creased and there was some blood visible inside the balloon.The stent was not received for analysis.The tip section of the device was lightly inverted into the distal end of the balloon.A visual, tactile and microscopic examination identified multiple kinking along the hypotube.The device was received in two sections as a result of a break in the midshaft extrusion at the guidewire exit port.The distal extrusion identified that the extrusion was severely stretched and necked down along both sections of the break.A microscopic examination of the balloon material identified no tears or holes in the balloon.However, there was a large build-up of solidified blood inside the balloon.Due to the condition of the returned device, it was not possible to inflate the balloon in order to test inflate/deflate functionality.A microscopic examination of the tip identified no damages.The balloon was extending towards the tip which was inverting the tip into the distal end of the balloon.
 
Event or Problem Description

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19102407
Report Number2124215-2024-22040
Device Sequence Number12619381
Product Code NIQ
UDI-Device Identifier08714729985808
UDI-Public08714729985808
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2024
Device Lot Number0031838065
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer04/19/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown